MAUDE Adverse Event Report: ABBOTT MEDICAL (SH-PLYMOUTH) CURVED 10CM LONG 10MM TIP 20G; RF CANNULA

ABBOTT MEDICAL (SH-PLYMOUTH) CURVED 10CM LONG 10MM TIP 20G; RF CANNULA
Model Number SMK-C1010-20
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at the end of the procedure when the physician removed the needle from the patient, fragments of the cannula were missing and remain in the patient.The patient has not experienced any adverse or local reactions due to the fragments being left in their body and no interventions are planned to remove the fragments at this time.
 
Additional Manufacturer Narrative
The device was returned due to the stylet being ¿stuck¿ inside the cannula needle and the needle insulation peeling off.No resistance or other functional anomalies were noted when a stock stylet was inserted and withdrawn through the length of the needle.The white polyester coating was noted to be partially peeled off the outside of the needle.A summary of the toxicological risks of the polyester coating was completed and it was determined that no toxicology-related adverse health effects are expected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the polyester coating peeling off and the reported stylet removal difficulty remains unknown.

Brand Name
CURVED 10CM LONG 10MM TIP 20G
Common Device Name
RF CANNULA
Manufacturer (Section D)
ABBOTT MEDICAL (SH-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL (SH-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
ronnie shalev
6901 preston road
plano, TX 75024
9723098000
MDR Report Key14806512
Report Number3005334138-2022-00379
Device Sequence Number4844260
Product Code GXI
UDI-Device Identifier05415067028730
UDI-Public05415067028730
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberSMK-C1010-20
Device Catalogue NumberSMK-C1010-20
Device Lot Number8358600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown